Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 4:44 PM CDT for Oneida County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 8, 2007, 5:34 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 167 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:49 PM CDT | TSTM WND GST 45 | Rhinelander, WI | |
| Jul 8, 5:05 PM CDT | TSTM WND DMG | 7 Ne Rhinelander, WI | SCATTERED TREES DOWN ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 082144
SVRGRB
WIC085-082245-
/O.NEW.KGRB.SV.W.0100.070708T2144Z-070708T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 441 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO
60 MPH. THIS STORM WAS LOCATED NEAR WOODBORO...OR ABOUT 8 MILES
WEST OF RHINELANDER...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RHINELANDER BY 455 PM...
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
ONEIDA COUNTY.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
4547 8905 4585 8905
$$
KIECKBUSCH4 follow-up statements
000
WWUS53 KGRB 082155
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT SUN JUL 8 2007
WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
455 PM CDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...
AT 454 PM...DOPPLER WEATHER RADAR INDICATED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR RHINELANDER...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENTERPRISE BY 505 PM...
MONICO BY 515 PM...
LENNOX AND PELICAN LAKE BY 520 PM...
THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE ACROSS ONEIDA
COUNTY. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
4547 8905 4585 8905
$$
KIECKBUSCH000
WWUS53 KGRB 082207
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
506 PM CDT SUN JUL 8 2007
WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
506 PM CDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...
AT 502 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 5 MILES EAST OF RHINELANDER...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONICO AND GAGEN BY 520 PM...
THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE ACROSS ONEIDA COUNTY.
THIS IS A DANGEROUS STORM. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
4547 8905 4585 8905
$$
KIECKBUSCH000
WWUS53 KGRB 082224
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT SUN JUL 8 2007
WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
524 PM CDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...
AT 519 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HAIL UP TO 1
INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR STARKS...OR ABOUT 13 MILES NORTHEAST OF
RHINELANDER...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
4547 8905 4585 8905
$$
KIECKBUSCH000
WWUS53 KGRB 082234
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT SUN JUL 8 2007
WIC085-082244-
/O.CAN.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
534 PM CDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
4547 8905 4585 8905
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 2:34 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT SUN JUL 8 2007 .SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS AFTERNOON. VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO 4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND EVENING. MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI. WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS THE FRONT DROPS SOUTH. WILL CONTINUE THE DRY FCST FOR MONDAY AS H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST CONCERN WAS TODAY INTO TONIGHT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR THE REST OF THE PERIOD. MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK... WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE FCST DRY ATTM. ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY. TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT. && .AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SUN JUL 8 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON. STORMS WILL CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN THIS EVENING. SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE STORMS CAN BE EXPECTED. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN WISCONSIN AS THE FRONT MOVES SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY... BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO THIS EVENING. LMZ521-522-541>543-564-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT... AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE WEATHER IS EXPECTED. TH/TSK WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jul 8, 4:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 440 PM CDT SUN JUL 8 2007 WIZ005-010>013-018>021-030-031-035>037-073-074-082300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 440 PM CDT SUN JUL 8 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM CDT... AT 435 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING ACROSS NORTH CENTRAL WISCONSIN. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS HAVE BEEN REPORTED WITH THIS LINE OF STORMS. THIS LINE OF THUNDERSTORMS IS FORECAST TO MOVE EAST-SOUTHEAST INTO THE EARLY EVENING HOURS AND CONTINUE TO BRING A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS TO NORTHERN WISCONSIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT ROUGHLY NORTH OF A LINE FROM LA CROSSE TO CLINTONVILLE TO STURGEON BAY. KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 68 min |
| Jul 8, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 65 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 71 min |
| Jul 8, 5:12 PM CDT | Marine Weather Statement | GRB | 93 min | |
| Jul 8, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 53 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 45 min |
| Jul 8, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon | 37 min |
| Jul 8, 6:06 PM CDT | Marine Weather Statement | GRB | 39 min | |
| Jul 8, 6:49 PM CDT | Special Marine Warning | GRB | 86 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.